Jump to content
CrazyBoards.org

Recommended Posts

Hi, My pdoc has recommended trying Viibryd as I don't respond to typical SSRI's well and buspar isn't helping....has anyone on here actually taken Viibryd? What did you think? Good? Bad? I would love to hear about your experience with Viibryd.... Thanks!!! :rolleyes:

Link to comment
Share on other sites

Unfortunately Viibryd is really, really new (it received FDA approval just this past January), so I'm not sure you'll find anyone on it here. I'm a bit surprised (just reading through its Wikipedia page, IANAD obviously) that your pdoc would recommend it, because it's essentially an SSRI (and you don't respond well to SSRIs) with additionally partial agonism of the 5-HT1a receptor, which is Buspar's mechanism of action (and you don't respond well to Buspar, either). When you say you don't respond well to SSRIs, do you mean that they don't work for you or that the side-effects are too onerous? Viibryd supposedly doesn't have sexual or 'numbing' side-effects that are common with other SSRIs, so that's something.

I dunno, if it were me and having failed a bunch of SSRIs already, I'd look into the more established alternative antidepressants first (Effexor, Cymbalta, Remeron, Wellbutrin), I think, maybe combining some of them. Maybe you should ask your pdoc why he recommends Viibryd. Also, this page has some comments from people who are on Viibryd: http://chipur.com/2011/06/22/viibryd-an-updated-users-journal . It notes that a "reduction (elimination) in sexual side effects seems to be the #1 reason people are looking to Viibryd"

Link to comment
Share on other sites

  • 4 weeks later...

My pdoc just gave me a sample pack of this today, along with the prescription sheet. I've got to admit, I'm a little(ok, a lot) worried by how new it is. We had discussed my past failures with SSRIs, he called me a difficult patient and told me a very little bit about this one. Apparently it's in the trazodone family? Eek. Trazodone and I didn't play nicely, so that's another point of concern.

Link to comment
Share on other sites

My pdoc just gave me a sample pack of this today, along with the prescription sheet. I've got to admit, I'm a little(ok, a lot) worried by how new it is. We had discussed my past failures with SSRIs, he called me a difficult patient and told me a very little bit about this one. Apparently it's in the trazodone family? Eek. Trazodone and I didn't play nicely, so that's another point of concern.

Let us know how it goes, supposedly it doesn't have the cardio issues that trazodone had.

Link to comment
Share on other sites

So far not having a lot of fun on this, but it's only been a week. Maybe it'll get better, yeah?

I've been having that head-rush feeling constantly. It's ok if I don't move, but if I turn my head a little, or stand up or sit down, even being slow and careful, my vision gets sort of a grey film over it while the inside of my skull feels like there's a liquid wave of dizziness crashing from one side to the other. Not so great fun while driving, which I've been doing my best to avoid.

I've also been really agitated the past week, out of nowhere. I was figuring it was because of drama between a pair of friends, but that usually doesn't leave me hostile enough to want to smack sense into the offender. I've been frighteningly prone to violent thought, where usually I'm extremely even-tempered. It usually takes a person years of non-stop aggravating behavior for me to get to this point, not a weekend. I'm more than a little worried about that. I've been sorely wanting to drive out to beat sense into her, because she's hurting not only the two of them, but nearly every friend they have. I know I can't, because she's in Canada and I haven't got a passport. I know, even if I got there, I would do my best to avoid being physical because that's a heap of trouble I don't need and it's not ME, but I would probably end up screaming in her face until she started to see reason or I lost my voice, and neither is a good option.

I feel like a different, terrible person. I'm going to try to hold out, but I see my tdoc on Thursday and will discuss all of this with her, and I know she'll suggest an appointment with pdoc next week instead of next month. Hopefully things will ease off by then.

Edit: I went to a concert last night, and was physically miserable. I work for a local band off and on, so I'm used to concerts and all that they bring, but last night was like my senses were on fire. The lights, especially the strobe lights, were torture and causing mild panic; the strobe lights had me losing sense of time to the point where they would suddenly be playing a new song, and I had no idea what had happened in between. The music itself would periodically lose any sense of differentiation in tone, and became pure noise, beating against me. I don't know if this is from Viibryd, but it's very new to me, and will probably kill my work with the band if it continues.

Link to comment
Share on other sites

A new reason for me to grouch at my pdoc, this has been causing headaches. A fairly common side effect from some of these meds, so not as dire as the others. There's been a tightness in my chest, and my appetite has been less than my usual very little, aside from yesterday where I didn't feel like I stopped eating.

Doctorman is taking me off this one.

Link to comment
Share on other sites

i'm on 5 mg of it along with 7 mg of abilify and 4 mg xanax. so far so good. i have not had any side effects, and feel like it helps me not only sleep a little bit better but my mood seems to be better as well. i was having breakthrough depression on the abilify according to the pdoc. abilify is not known to help depression very well on its own but it squashes my obsessive thoughts and most of my hypomania. hope this helps, and good luck!

Link to comment
Share on other sites

  • 4 weeks later...

I've been on this two weeks and it SUCKS! Is anyone else having extreme aggression/rage symptoms?

It's also giving me a horrible time sleeping, and I am waking up at 4 am to panic attacks (I cannot function on 4 hours' sleep). Also, my memory is worse than if I'd smoked a pound of weed, which I suspect may be from the lack of sleep. And I'm still extremely depressed. I'm kinda wondering who exactly the people were that they used to test this drug.

This is worse than the depression itself.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...